Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 37, NWS Amarillo, TX

May 29, 201116 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at May 29, 2011, 3:24 PM CDT for 16 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at May 30, 2011, 10:00 AM CDT. It was in force for 12 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 29, 2011, 3:24 PM CDT (20:24 UTC)
In effect from
May 30, 2011, 10:00 AM CDT
Expired
May 30, 2011, 10:00 PM CDT
In force
12 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 63 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 2:00 PM CDTNON-TSTM WND GST 583 Sw Dalhart, TX
May 30, 3:00 PM CDTNON-TSTM WND GST 675 Se Kenton, OK
May 30, 4:35 PM CDTNON-TSTM WND GST 595 Se Kenton, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4284 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WWUS84 KAMA 292024
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
324 PM CDT SUN MAY 29 2011

OKZ001-002-TXZ001>003-006>008-011>013-016>018-300415-
/O.UPG.KAMA.FW.A.0034.110530T1500Z-110531T0300Z/
/O.NEW.KAMA.FW.W.0037.110530T1500Z-110531T0300Z/
/O.CON.KAMA.FW.W.0036.000000T0000Z-110530T0300Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
324 PM CDT SUN MAY 29 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR SOUTHEAST TEXAS
PANHANDLE...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES EXCEPT THE FAR EASTERN TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... 
  DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON... 
  OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG.

* WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP 
  TO 55 MPH CAN BE EXPECTED THROUGH 10 PM CDT THIS EVENING...AND 
  THEN AGAIN MONDAY MORNING THROUGH MONDAY EVENING. 

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 3 TO 10
  PERCENT THROUGH EARLY EVENING AS WELL AS MONDAY AFTERNOON INTO
  EARLY EVENING.

* TIMING: CRITICAL TO EXTREMELY CRITICAL CONDITIONS CAN BE EXPECTED
  THROUGH 10 PM THIS EVENING AND AGAIN ON MONDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE...
ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO
QUICKLY DEVELOP INTO WILDFIRES.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

OKZ003-TXZ004-009-014-019-300415-
/O.NEW.KAMA.FW.W.0037.110530T1500Z-110531T0300Z/
/O.CON.KAMA.FW.W.0036.000000T0000Z-110530T0300Z/
BEAVER-OCHILTREE-ROBERTS-GRAY-DONLEY-
324 PM CDT SUN MAY 29 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR SOUTHEAST TEXAS
PANHANDLE...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES EXCEPT THE FAR EASTERN TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* AFFECTED AREA: IN OKLAHOMA...BEAVER.  IN
  TEXAS...OCHILTREE...ROBERTS...GRAY...DONLEY.

* WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 55
  MPH CAN BE EXPECTED THROUGH 10 PM THIS EVENING...AND THEN AGAIN
  MONDAY MORNING THROUGH MONDAY EVENING. A FEW THUNDERSTORMS MAY
  DEVELOP AND BRING BRIEF VARIABLE WIND GUSTS OVER 55 MPH THROUGH
  THIS EVENING.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 3 TO 10
  PERCENT THROUGH EARLY EVENING AS WELL AS MONDAY AFTERNOON INTO
  EARLY EVENING.

* TIMING: CRITICAL TO EXTREMELY CRITICAL CONDITIONS CAN BE EXPECTED
  THROUGH 10 PM THIS EVENING AND AGAIN ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE...
ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO
QUICKLY DEVELOP INTO WILDFIRES.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

TXZ005-010-300300-
/O.CON.KAMA.FW.W.0036.000000T0000Z-110530T0300Z/
LIPSCOMB-HEMPHILL-
324 PM CDT SUN MAY 29 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR SOUTHEAST TEXAS
PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* AFFECTED AREA: IN TEXAS...LIPSCOMB... HEMPHILL.

* WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 55
  MPH CAN BE EXPECTED THROUGH 10 PM THIS EVENING...AND THEN AGAIN
  MONDAY MORNING THROUGH MONDAY EVENING. A FEW THUNDERSTORMS MAY
  DEVELOP AND BRING BRIEF VARIABLE WIND GUSTS OVER 55 MPH THROUGH
  THIS EVENING.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 3 TO 10
  PERCENT THROUGH EARLY EVENING AS WELL AS MONDAY AFTERNOON INTO
  EARLY EVENING.

* TIMING: CRITICAL TO EXTREMELY CRITICAL CONDITIONS CAN BE EXPECTED
  THROUGH 10 PM THIS EVENING AND AGAIN ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE...
ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO
QUICKLY DEVELOP INTO WILDFIRES.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

KNS

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
4 follow-up statements
302 
WWUS84 KAMA 300356
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1056 PM CDT SUN MAY 29 2011

OKZ001>003-TXZ001>004-006>009-011>014-016>019-301600-
/O.CON.KAMA.FW.W.0037.110530T1500Z-110531T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-
MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-GRAY-DEAF SMITH-
RANDALL-ARMSTRONG-DONLEY-
1056 PM CDT SUN MAY 29 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR EASTERN TEXAS PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR EASTERN TEXAS PANHANDLE. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...HARTLEY... 
  MOORE...HUTCHINSON...ROBERTS...OLDHAM...POTTER...CARSON... 
  GRAY...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY. 

* WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 55
  MPH CAN BE EXPECTED MONDAY MORNING THROUGH MONDAY EVENING.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 3 TO 10
  PERCENT MONDAY AFTERNOON INTO EARLY MONDAY EVENING.

* TIMING: CRITICAL TO EXTREMELY CRITICAL CONDITIONS CAN BE EXPECTED
  ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

LG
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
932 
WWUS84 KAMA 300900
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
400 AM CDT MON MAY 30 2011

OKZ001>003-TXZ001>004-006>009-011>014-016>019-302100-
/O.CON.KAMA.FW.W.0037.110530T1500Z-110531T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-
MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-GRAY-DEAF SMITH-
RANDALL-ARMSTRONG-DONLEY-
400 AM CDT MON MAY 30 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR THE OKLAHOMA PANHANDLE AND WESTERN AND CENTRAL TEXAS PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING FOR THE OKLAHOMA PANHANDLE AND WESTERN AND
CENTRAL TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...HARTLEY... 
  MOORE...HUTCHINSON...ROBERTS...OLDHAM...POTTER...CARSON... 
  GRAY...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY. 

* WIND: SOUTHERLY AND SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS
  UP TO 50 MPH ARE EXPECTED.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT ARE
  EXPECTED WEST OF THE DRYLINE.

* TIMING: WINDS WILL INCREASE QUICKLY AFTER SUNRISE AND REMAIN STRONG
  THROUGH EARLY THIS EVENING. RELATIVE HUMIDITY VALUES WILL FALL
  QUICKLY ONCE THE DRYLINE BEGINS TO PUSH EAST BY LATE THIS MORNING.
  THOUGH RELATIVE HUMIDITY VALUES WILL RECOVER QUICKLY EARLY THIS
  EVENING LIMITING CRITICAL FIRE WEATHER CONDITIONS...A COLD FRONT
  WILL MOVE THROUGH THE REGION FROM WEST TO EAST BEGINNING THIS
  EVENING. AN ABRUPT WIND SHIFT TO NORTHWESTERLY WINDS IS EXPECTED
  WITH THIS FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXPECTED FRONTAL PASSAGE WILL CAUSE A NORTHWESTERLY WIND SHIFT
THIS EVENING. WITH WINDS ABRUPTLY CHANGING DIRECTION...A DANGEROUS
SHIFT IN PROPAGATION AND SPREAD OF ONGOING WILDFIRES MAY RESULT. A
MAJORITY OF FIREFIGHTING DEATHS AND INJURIES ARE CAUSED BY SUDDEN
CHANGES IN WIND DIRECTION AND SPEED.

WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE...ACCIDENTAL
SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO
WILDFIRES.

&&

$$

JOHNSON

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
641 
WWUS84 KAMA 302044
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
344 PM CDT MON MAY 30 2011

OKZ001>003-TXZ001>004-006>009-011>014-016>019-310300-
/O.CON.KAMA.FW.W.0037.000000T0000Z-110531T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-
MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-GRAY-DEAF SMITH-
RANDALL-ARMSTRONG-DONLEY-
344 PM CDT MON MAY 30 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE 
OKLAHOMA PANHANDLE AND WESTERN AND CENTRAL TEXAS PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING 
THE OKLAHOMA PANHANDLE AND WESTERN AND CENTRAL TEXAS PANHANDLE FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...HARTLEY... 
  MOORE...HUTCHINSON...ROBERTS...OLDHAM...POTTER...CARSON... 
  GRAY...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY. 

* WIND: SOUTH AND SOUTHWEST WINDS OF 25 TO 39 MPH WITH GUSTS UP TO 55
  MPH ARE EXPECTED BEFORE DIMINISHING TO 15 TO 25 MPH AFTER SUNSET.
  THESE WINDS WILL SHIFT TO THE WEST AND NORTHWEST AFTER 8 PM ACROSS
  THE NORTHWEST TEXAS AND CENTRAL AND WEST OKLAHOMA PANHANDLES.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 3 TO 15 PERCENT ARE
  EXPECTED WEST OF THE DRYLINE.

* TIMING: CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS CAN
  BE EXPECTED THROUGH 10 PM CDT. A COLD FRONT WILL MOVE THROUGH THE
  REGION FROM WEST TO EAST BEGINNING THIS EVENING. A WIND SHIFT TO
  THE WEST AND NORTHWEST IS EXPECTED WITH THIS FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE...
ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO
QUICKLY DEVELOP INTO WILDFIRES.

AN EXPECTED FRONTAL PASSAGE WILL CAUSE A NORTHWEST WIND SHIFT TONIGHT. 
WITH WINDS ABRUPTLY CHANGING DIRECTION...A DANGEROUS SHIFT IN
PROPAGATION AND SPREAD OF ONGOING WILDFIRES MAY RESULT. A MAJORITY OF
FIREFIGHTING DEATHS AND INJURIES ARE CAUSED BY SUDDEN CHANGES IN WIND
DIRECTION AND SPEED.

&&

$$

MBS

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
058 
WWUS84 KAMA 310316
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1016 PM CDT MON MAY 30 2011

OKZ001>003-TXZ001>004-006>009-011>014-016>019-310430-
/O.EXP.KAMA.FW.W.0037.000000T0000Z-110531T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-
MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-GRAY-DEAF SMITH-
RANDALL-ARMSTRONG-DONLEY-
1016 PM CDT MON MAY 30 2011

...RED FLAG WARNING HAS EXPIRED FOR THE OKLAHOMA PANHANDLE AND ALL
BUT THE FAR EASTERN TEXAS PANHANDLE...

ALTHOUGH RELATIVE HUMIDITY VALUES CONTINUE TO RANGE AROUND 10 TO 15
PERCENT ACROSS MUCH OF THE OKLAHOMA PANHANDLE AND THE WESTERN AND
CENTRAL TEXAS PANHANDLE...SOUTH TO SOUTHWEST WINDS HAVE DIMINISHED
CONSIDERABLY TO AROUND 10 TO 15 MPH THIS EVENING. THEREFORE THE RED
FLAG WARNING THAT WAS IN EFFECT FOR THE OKLAHOMA PANHANDLE AND ALL
BUT THE FAR EASTERN TEXAS PANHANDLE WAS ALLOWED TO EXPIRE AT 10 PM
CDT.

$$

CLK

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 29, 12:39 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, May 29, 12:39 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1239 PM CDT SUN MAY 29 2011

.AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS ARE EXPECTED. WIND IS THE MAIN
CONCERN.

ISSUED AN AVIATION WEATHER WARNING FOR KAMA UNTIL 02Z AS CONFIDENCE
OF SURFACE WIND GUSTS OF 40 KTS OR GREATER IS HIGH...ESPECIALLY
21-02Z. ANOTHER WARNING MAY BE NECESSARY AFTER 14Z.

A FEW TS MAY DEVELOP EAST OF KAMA AND KGUY 21-09Z...BUT SHOULD NOT
DIRECTLY AFFECT THESE SITES.

NON CONVECTIVE LOW LEVEL WIND SHEAR IS POSSIBLE AT KAMA AND KGUY
02-12Z WITH SOUTH/SOUTHWEST WINDS 50-60 KTS 500-2000 FT AGL...BUT DID
NOT MENTION WITH LOW CONFIDENCE OF OCCURRENCE...ESPECIALLY AS SURFACE
WINDS MAY STAY ABOVE 15 KTS WITH GUSTS OVER 25 KTS.

IFR/MVFR CEILINGS MAY DEVELOP NEAR KAMA AND KGUY 03-15Z...BUT DID NOT
MENTION THINKING THESE CEILINGS WILL STAY EAST OF THESE SITES.

MBS

&&

.PREV DISCUSSION... /ISSUED 1113 AM CDT SUN MAY 29 2011/

UPDATE...
UPDATED ALL FORECAST PARAMETERS AS WELL AS THE AVIATION DISCUSSION.

DISCUSSION...
SUNNY SKIES CONTINUE OVER THE PANHANDLE REGION AS THE MORNING CLOUDS
THAT FILTERED INTO THE NORTHERN AREAS HAVE LIFTED TO THE NORTH.
TEMPERATURES ACROSS THE AREA HAVE TAKEN OFF SO FAR THIS MORNING WITH
SEVERAL LOCATIONS ALREADY IN THE LOWER 90S. SURFACE WINDS SHOULD
REALLY BEGIN TO INCREASE IN THE NEXT 1 TO 2 HOURS AS VERTICAL MIXING
UP TO AT LEAST 600 MB WILL RESULT IN SUSTAINED WINDS BETWEEN 30 TO
35 MPH WITH GUSTS AS HIGH AS 55 MPH. UPDATED/ADJUSTED ALL FORECAST
PARAMETERS TO MATCH UP WITH CURRENT TRENDS AND EXPECTED AFTERNOON
CONDITIONS.

AS FAR AS PRECIPITATION CHANCES...BEST MOISTURE REMAINS ACROSS THE
EASTERN HALF OF THE PANHANDLES AND WILL SLOWLY DECREASE AS THE
DRYLINE MOVES EAST THROUGHOUT THE DAY. ISOLATED THUNDERSTORMS MAY
DEVELOP LATE THIS AFTERNOON AND EVENING ACROSS THE FAR EASTERN
AREAS. NOT EXPECTING HEAVY RAINFALL WITH ANY STORM THAT
DEVELOPS...BUT DAMAGING WINDS AND LARGE HAIL ARE NOT OUT OF THE
QUESTION.

KNS

AVIATION.../UPDATED/
VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS AT ALL TAF
LOCATIONS. DRYLINE WILL REMAIN EAST OF ALL TAF SITES...BRINGING A
SHIFT TO SOUTH AND SOUTHWESTERLY WINDS. WINDS BEHIND THE
DRYLINE...ESPECIALLY AFTER 18Z...WILL BE STRONG...AROUND 30G40KT WITH
HIGHER GUSTS DEFINITELY POSSIBLE.

AS THE DRYLINE RETREATS TO THE WEST...AFTER 06Z...SOME LOW CLOUDS
COULD DEVELOP EAST OF THE DRYLINE...BUT THIS IS UNLIKELY SINCE THE
DRYLINE SHOULD STAY EAST OF TAF LOCATIONS.

KNS

PREV DISCUSSION... /ISSUED 330 AM CDT SUN MAY 29 2011/

COMPLEX WEATHER PATTERN SHAPING UP ACROSS THE PANHANDLES TODAY AND
EARLY THIS WEEK. SURFACE LOW EARLY THIS MORNING OVER THE NORTHWEST TX
PANHANDLE WITH DRYLINE EXTENDING SOUTH ACROSS THE WESTERN AND
SOUTHWESTERN TX PANHANDLE...MAINLY JUST WEST OF KDUX TO NEAR KAMA AND
THEN TO EAST OF KPVW. FRONTAL BOUNDARY STRETCHES NORTHWEST TO SOUTHEAST
FROM THE SURFACE LOW TO NEAR KCDS...AND THEN FROM THE SURFACE LOW
NORTHWEST BACK INTO CO. MAX TEMPS TODAY...LIKE SATURDAY...WILL BE
TRICKY WITH A TEMP GRADIENT NORTH AND SOUTH OF THE FRONTAL BOUNDARY.
FRONT SHOULD LIFT NORTHWARD AS A WARM FRONT TODAY INTO EXTREME
SOUTHEASTERN CO...ACROSS THE OK PANHANDLE AND THEN ACROSS SOUTHERN
AND NORTHEASTERN KS BY 00Z MONDAY. DRYLINE SHOULD MIX TO NEAR THE
CAPROCK OR POSSIBLY JUST OFF THE CAPROCK BY LATE TODAY...BEFORE
RETREATING BACK TO THE WEST AFTER SUNSET THIS EVENING. CONVECTION
EXPECTED TO DEVELOP LATER TODAY AND TONIGHT MAINLY OVER THE
SOUTHEASTERN HALF OR SO OF THE FORECAST AREA EAST OF THE DRYLINE.
FIRST UPPER LOW OVER THE GREAT BASIN REGION TODAY TRACKS NORTH AND
EAST INTO THE NORTHERN ROCKIES AND NORTHERN PLAINS STATES BY TUESDAY.
A SECONDARY UPPER LOW MOVES ONSHORE OF THE WEST COAST AROUND THE
MIDDLE OF THIS WEEK AND ALSO TRACKS NORTH AND EAST INTO THE NORTHERN
ROCKIES BY LATE THIS WEEK AND THIS UPCOMING WEEKEND. UPPER HIGH
BUILDS OVER THE SOUTHERN PLAINS STATES BY THE TUESDAY AND WEDNESDAY
TIME FRAME. EXPECT DRYLINE TO REMAIN OVER THE PANHANDLES THROUGH
ROUGHLY THE FIRST HALF OF THIS WEEK. THE UPPER HIGH OVER NORTHERN AND
CENTRAL TX WILL KEEP A SOUTHWESTERLY UPPER FLOW OVER THE PANHANDLES
THROUGH MUCH OF THIS WEEK. SHORTWAVE ENERGY ADVECTING NORTH AND
NORTHEAST OUT OF MEXICO INTO THE SOUTHERN ROCKIES WILL PROVIDE AT
LEAST SLIGHT CHANCE OPPORTUNITIES FOR CONVECTION MAINLY DURING THE
AFTERNOON AND NIGHTTIME HOURS MUCH OF THIS WEEK. WILL KEEP POPS
MONDAY AFTERNOON AND MONDAY NIGHT...TUESDAY AFTERNOON AND TUESDAY
NIGHT...AND INTRODUCE POPS FOR WEDNESDAY NIGHT MAINLY OVER THE
WESTERN SECTIONS OF THE FORECAST AREA. COLD FRONT TO PUSH THROUGH THE
PANHANDLES TUESDAY BRINGING SLIGHTLY COOLER CONDITIONS BY THE MIDDLE
AND END OF THE WEEK. DRIER AND NEAR OR SLIGHTLY ABOVE SEASONABLE
TEMPS LATE THIS WEEK INTO THE UPCOMING WEEKEND.

SCHNEIDER

FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS ALL OF THE PANHANDLES
EXCEPT THE EXTREME EASTERN PANHANDLES. WILL ADJUST THE RED FLAG
WARNING TODAY TO REMOVE THE EASTERN OK PANHANDLE. CRITICAL FIRE
WEATHER CONDITIONS AGAIN MONDAY MAINLY ACROSS THE WESTERN AND CENTRAL
SECTIONS OF THE FORECAST AREA. HIGHER RH VALUES SHOULD INHIBIT
CRITICAL FIRE WEATHER CONDITIONS OFF THE CAPROCK MONDAY...HOWEVER
LATER SHIFTS WILL NEED TO WATCH CLOSELY IN THE EVENT THE DRYLINE
MIXES FURTHER EAST THAN CURRENTLY THINKING. OTHERWISE...HIGHER RH
VALUES OR LIGHTER WIND SPEEDS SHOULD KEEP FIRE WEATHER CONDITIONS AT
LEAST BELOW CRITICAL LEVELS TUESDAY THROUGH NEXT WEEKEND.

SCHNEIDER

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...DONLEY...
     GRAY...HANSFORD...HARTLEY...HUTCHINSON...MOORE...
     OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
     SMITH...HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...
     POTTER...RANDALL...SHERMAN.

OK...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: CIMARRON...TEXAS.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.

&&

17/21
Hazardous weather outlook, May 29, 1:19 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
119 PM CDT SUN MAY 29 2011

OKZ001>003-TXZ001>020-292100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
119 PM CDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS CAN BE
EXPECTED THROUGH 10 PM THIS EVENING OVER ALL OF THE PANHANDLES
EXCEPT FOR THE FAR SOUTHEAST TEXAS PANHANDLE.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN THE EASTERN
OKLAHOMA PANHANDLE AND SOUTHEAST HALF OF THE TEXAS PANHANDLE AFTER
4 PM THIS AFTERNOON. IF STORMS DEVELOP...THEY COULD PRODUCE DAMAGING
WINDS UP TO 70 MPH AND LARGE HAIL UP TO THE SIZE OF HALF DOLLARS.

BREEZY TO WINDY CONDITIONS CAN BE EXPECTED THIS AFTERNOON AND TONIGHT.
THEREFORE...BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP AGAIN ON
MEMORIAL DAY ACROSS THE WESTERN AND CENTRAL PANHANDLES DUE TO STRONG
WINDS AND LOW RELATIVE HUMIDITY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EASTERN
PANHANDLES MONDAY AFTERNOON AND NIGHT. THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE PANHANDLES TUESDAY AFTERNOON AND NIGHT...AND ACROSS THE
WESTERN PANHANDLES WEDNESDAY NIGHT. IF STORMS DEVELOP...THEY COULD
BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD MONITOR THE LATEST
FORECAST FOR THE POTENTIAL FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON THROUGH WEDNESDAY.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON
AND EVENING AS WELL AS MEMORIAL DAY.

MBS

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 4:37 PM CDTSevere Thunderstorm WarningAMALipscomb23 min

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.